Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 5, 2015, 4:58 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 5, 2015, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, TN, Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:00 PM CDT | FLASH FLOOD | Bartlett, TN | FLOODED ROADWAYS NEAR PLEASANT VIEW AND BARTLETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
329
WGUS54 KMEG 052158
FFWMEG
TNC047-157-060100-
/O.NEW.KMEG.FF.W.0092.150805T2158Z-150806T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN FAYETTE COUNTY IN WEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 800 PM CDT
* AT 458 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLETT...COLLIERVILLE...GERMANTOWN...CORDOVA...MEMPHIS...
LAKELAND...ARLINGTON...EADS...ELLENDALE...OAKLAND...PIPERTON...
ROSSVILLE...FISHERVILLE...ELBA...KIRK...HICKORY WITHE...LENOW...
CANADAVILLE AND ELMORE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3525 8949 3499 8949 3499 8961 3500 8984
3525 8986
$$2 follow-up statements
553
WGUS74 KMEG 060008
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT WED AUG 5 2015
TNC047-157-060100-
/O.CON.KMEG.FF.W.0092.000000T0000Z-150806T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TN-SHELBY TN-
708 PM CDT WED AUG 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN FAYETTE AND SOUTHEASTERN SHELBY COUNTIES...
AT 707 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 4 HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLETT...COLLIERVILLE...GERMANTOWN...CORDOVA...MEMPHIS...
LAKELAND...ARLINGTON...EADS...ELLENDALE...OAKLAND...PIPERTON...
ROSSVILLE...FISHERVILLE...ELBA...KIRK...HICKORY WITHE...LENOW...
CANADAVILLE AND ELMORE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3525 8949 3499 8949 3499 8961 3500 8984
3525 8986
$$190
WGUS74 KMEG 060101
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CDT WED AUG 5 2015
TNC047-157-060111-
/O.EXP.KMEG.FF.W.0092.000000T0000Z-150806T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TN-SHELBY TN-
801 PM CDT WED AUG 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN FAYETTE AND SOUTHEASTERN
SHELBY COUNTIES HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3525 8949 3499 8949 3499 8961 3500 8984
3525 8986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:38 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 5, 3:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT WED AUG 5 2015 .DISCUSSION... STRONG TO BORDERLINE SEVERE THUNDERSTORMS ARE ONGOING ACROSS A LARGE PORTION OF THE MIDSOUTH...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM. MID AFTERNOON TEMPERATURES VARY CONSIDERABLY ACROSS THE REGION DUE TO VARIATION BETWEEN RAIN COOLED AIR...AND AREAS THAT HAVE RECEIVED NEARLY FULL SUN SINCE SUNRISE. THE WARMEST READINGS...IN THE MIDDLE 90S...ARE CURRENTLY IN NORTHEAST MISSISSIPPI...WITH THE COOLEST READINGS...IN THE LOW 80S...IN NORTHEAST ARKANSAS. THE WARM TEMPERATURES FROM EAST CENTRAL ARKANSAS...EAST INTO PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI HAS RESULTED IN VERY UNSTABLE CONDITIONS...FEATURED BY CAPES IN EXCESS OF 2500 J/KG AND LI'S BETWEEN -4 AND -7 C. STORMS SHOULD CONTINUE ON THE STRONG TO SEVERE SIDE HERE...WITH THE SEVERE POTENTIAL DIMINISHING FARTHER NORTH IN NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE CONDITIONS ARE MORE STABLE. AFTER SUNSET...STORMS AREA WIDE SHOULD DIMINISH IN INTENSITY. TONIGHT...SHOWERS WILL LIKELY CONTINUE THROUGH THE NIGHT. ANOTHER ROUND OF SHOWERS IS EXPECTED TO DEVELOP IN WEST ARKANSAS AND WEST MISSOURI AFTER MIDNIGHT AS A POSITIVELY TILTED SHORTWAVE ROTATES THROUGH THE AREA. THESE SHOWERS/STORMS SHOULD BE ONGOING ACROSS MUCH OF THE MIDSOUTH EARLY TOMORROW...CONTINUING THOROUGH THE DAY...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. A STRONG STORM OR TWO IS POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED. TEMPERATURES TOMORROW AND FRIDAY SHOULD BE HELD IN CHECK BY CLOUDS AND PRECIPITATION. HIGHS MAY STRUGGLE TO CLIMB OUT OF THE MIDDLE 80S AT THE COOLEST LOCATIONS...BUT MOST OF THE MIDSOUTH SHOULD TOP OUT AROUND 90 DEGREES. OVER THE WEEKEND...GUIDANCE SEEMS TO WANT TO BUILD THE RIDGE BACK IN MORE AGGRESSIVELY. BY SUNDAY WE MAY APPROACH 100 DEGREES AGAIN AT THE WARMEST PORTIONS OF THE MIDSOUTH...INCLUDING THE MEMPHIS METRO. DEPENDING ON HOW MUCH MOISTURE ACCOMPANIES THE WARMER TEMPERATURES...WE MAY NEED A HEAT ADVISORY SUNDAY AND OR MONDAY. FOR NOW IT LOOKS LIKE MONDAY WILL BE THE HOTTEST DAY. GFS ENSEMBLE MEMBERS RANGE FROM 100 TO 97 ON SUNDAY AND 100 TO 94 MONDAY...SO THERE IS SOME HOPE THAT GUIDANCE IS A BIT TOO WARM BUT GIVEN THE FACT THAT HEAT SEEMS TO BE THE THEME OF SUMMER 2015...WILL SIDE TOWARD THE WARMER END OF GUIDANCE. TUESDAY INTO MIDWEEK...THE RIDGE SHOULD BREAK DOWN A BIT RESULTING IN SLIGHTLY COOLER TEMPERATURES...BUT NO SIGNIFICANT RAIN CHANCES ARE IN SIGHT AFTER THE ONGOING EVENT. && .AVIATION...18Z TAFS SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING NEAR MKL AND WILL CONTINUE TO DO SO THROUGH THE EARLY AFTERNOON. FURTHER WEST...A COMPLEX OF TSRA WAS ORGANIZING ACROSS NORTHWEST AR. THIS WILL LIKELY IMPACT BOTH JBR AND MEM THIS AFTERNOON...TIMING AROUND MEM BETWEEN 21 AND 23Z. WINDS WILL STAY LIGHT EXCEPT IN THUNDERSTORMS...PREVAILING FROM THE SSW. OVERNIGHT...HI RES GUIDANCE INDICATES BACK-BUILDING TSRA POTENTIAL ESPECIALLY AT JBR AND MEM. REPEATED EPISODES OF TSRA ARE POSSIBLE BUT TIMING THEM IS DIFFICULT AT BEST. ALL TERMINALS WILL LIKELY SEE THUNDERSTORMS DURING THE OVERNIGHT/EARLY MORNING ON THURSDAY. WINDS WILL INCREASE ON THURSDAY INTO THE 10-15KT RANGE FROM THE WSW. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 5, 2:49 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT WED AUG 5 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 249 PM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS AS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY WITH DAMAGING WINDS AS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. ADDITIONALLY...TEMPERATURES WILL TURN WARMER OVER THE WEEKEND WITH HEAT INDICES APPROACHING 105 DEGREES OR MORE. A HEAT ADVISORY MAY BE NEEDED BY SUNDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH FRIDAY.
In the hours before
Local storm report, Aug 5, 4:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
08/05/2015 POINSETT AR BROADCAST MEDIA
REPORTS OF SEVERAL TREES DOWN IN THE MARKED TREE AREA.
&&
ZDMLocal storm report, Aug 5, 4:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
08/05/2015 SHELBY TN PUBLIC
TREES DOWN NEAR BRUNSWICK AND JACK BOND ROADS.
&&
ZDMLocal storm report, Aug 5, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG GERMANTOWN 35.09N 89.79W
08/05/2015 SHELBY TN BROADCAST MEDIA
TREES DOWN NEAR WALNUT GROVE ROAD.
&&
ZDMLocal storm report, Aug 5, 4:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG COLLIERVILLE 35.06N 89.68W
08/05/2015 SHELBY TN BROADCAST MEDIA
TREES DOWN AND POWER OUT AROUND COLLIERVILLE.
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:05 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 25 min |
| Aug 5, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 52 min |
| Aug 5, 4:41 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 49 min |
| Aug 5, 5:04 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Madison, Tipton | 29 min |
| Aug 5, 5:13 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Aug 5, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 41 min |
| Aug 5, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 32 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.